MAUDE Adverse Event Report: EXACTECH, INC. PS TIBIAL INSERTS SZ 5, 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED

EXACTECH, INC. PS TIBIAL INSERTS SZ 5, 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Model Number PS TIBIAL INSERTS SZ 5, 11MM
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical product: ps tibi al inserts sz 5, 11mm (cat#: 204-25-11/serial#: (b)(4)).As reported, 16 years postop the initial (b)(6) y/o male patient presented recently with a left knee infection.A i&d was performed with an extensive washout.The joint was stable after debridement, so the same size poly was inserted.Due to the swelling of the joint, minimal incision, and subluxation, it was difficult to insert the final implant.One poly was wasted due to deformity while impacting.There was a 5-15 minute delay with no adverse events as a result of the surgical delay/prolongation replacing the insert.Patient was last known to be in stable condition following the event.Devices will not return due to facility policy.Upon review, there is no indication of manufacturing or design issues.The most likely cause of the reported event appears to be the results of the patient conditions, which caused the infection.
 
Event or Problem Description
As reported, 16 years postop the initial (b)(6) y/o male patient presented recently with a left knee infection.A i&d was performed with an extensive washout.The joint was stable after debridement, so the same size poly was inserted.Due to the swelling of the joint, minimal incision, and subluxation, it was difficult to insert the final implant.One poly was wasted due to deformity while impacting.There was a 5-15 minute delay with no adverse events as a result of the surgical delay/prolongation replacing the insert.Patient was last known to be in stable condition following the event.Devices will not return due to facility policy.

Brand Name
PS TIBIAL INSERTS SZ 5, 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key11611933
Report Number1038671-2021-00151
Device Sequence Number3086347
Product Code JWH
UDI-Device Identifier10885862048479
UDI-Public10885862048479
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K933610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPS TIBIAL INSERTS SZ 5, 11MM
Device Catalogue Number204-25-11
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2021
Initial Report FDA Received Date04/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age74 YR
Patient Weight86